Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
jojo23

Need people's advice and experiences on accutane

Recommended Posts

Hi everyone,

I am Male, 17 years old and had acne for 4 years now, I have been on various antibiotics which showed improvement after 4-6 but my acne never completely went away and eventually came back about 6+months into the course with almost everyone single antibiotics I have been on.

I started Erythromycin from July 10, and then my dose was increased in January 11 and showed significant improvement on my skin. The acne on my face was greatly reduced (again not completely gone) but acne on my chest and back has completely recovered.

But from Jul 11 and up to now, my acne on my face has worsened, and acne has reappear on my chest and back. I am now reluctant to leave the house and go anywhere because I am embarrassed.

My derm suggested that I can go on accutane in Mar 11, but because I had such great improvement from Erythromycin I didn't think I need to take it. But now I wish I can go back in time and make that decision again.

School in looming up just around the corner, and to be honest although I had acne for 4 years, I have never felt so reluctant to start school.

I am schedule to see my derm in Sept 11, but I need advice from people on whether I should start accutane. The things are holding me back are the following:

-I have read the side-effect of accutane, I am worried that it would affect my school work as this is my last year and I need to work seriously hard.

-I am heavily involved with sports in school and also a bit of a gym monkey. I am worried that fatigue and joint pains from accutane will affect these.

So I am asking people's advice on accutane, there are so many nasty side effects from it (some worse than acne itself) and also I have read great successful stories from using accutane. I just need help on making that decision with my derm in Sept.

Thank you, any help would be appreciated.

Share this post


Link to post
Share on other sites

Get to that derm and get on Accutane ASAP.

You will thank yourself a few years down the line when you have perfect skin without scarring.

Share this post


Link to post
Share on other sites

Do LOTS of research as this is a drug not to be taken lightly.

Myself and many others never were relieved of the side effects, so it's really like playing Russian Roulette.

May I suggest, from my own personal experience, not relying on a Doctor and drugs to fix your problems? My past has taught me that its best to stick to nature. I'm willing to bet that your diet isn't the best. Though some people can eat whatever they like and have lovely skin, others aren't so lucky. Hormones DO play a big part alongside general health (of the liver mainly, and no - Alcohol doesn't have to be involved for poor function of the liver - anything that's a toxin causes your liver to struggle. There are many natural ways to support the liver - Healthy foods, Green Tea etc.)

But please think very wisely about this.

Back in 2005, I was told the side effects were few and rare, and if I got them they'd be temporary. Unfortunately for me, that wasn't true and I ended up getting lots. People are prone to getting the side effects after a long delay (even years after stopping medication).

If I'd of known what my life would be like, I would definitely NOT have taken Accutane. I don't even like the word as it's such a traumatic part of my life. Please believe me when I say Acne is nothing in comparison to losing your health like I, and MANY others have.

The truth is this: Acne is there for a reason. Your hormones are too. You don't want to feeding your body drugs. You don't have acne because you're lacking Accutane. It's most likely there because of poor diet/stress/growing up.

It is your choice entirely, but I really hope you choose life-long health over spots, or I've just wasted five minutes of my life. Don't underestimate your luck. I didn't think anything like this would happen to me.

Bye.

Edited by IndigoRush

Share this post


Link to post
Share on other sites

Get on it now...i also refused my doctor twice beacuse i was scared, but i'm on it now and the only bad side effect is chapped lips. I go to the gym as much as before and no change in recovery time, as long as i drink alot of water. Wish i got on it sooner, could have avoided lots of scarring

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×